Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications of Ezra Miller    :chronological  alphabetical  combined  bibtex listing:

Books

  1. edited with Viviana Ene, Combinatorial aspects of commutative algebra, Contemporary Mathematics, vol. 502 (2009), AMS
  2. edited with Victor Reiner and Bernd Sturmfels, Geometric combinatorics (Lectures from the Graduate Summer School held in Park City, UT, 2004), IAS/Park City Mathematics Series, vol. 13 (2007), pp. xii+691, American Mathematical Society, Providence, RI, ISBN 978-0-8218-3736-8; 0-8218-3736-2 [MR2009i:05001]
  3. with Srikanth Iyengar, Graham Leuschke, Anton Leykin, Claudia Miller, Anurag Singh, and Uli Walther, Twenty-four hours of local cohomology, Graduate Studies in Mathematics, vol. 87 (2007), pp. xviii+282, American Mathematical Society, Providence, RI, ISBN 978-0-8218-4126-6 [MR2009a:13025]
  4. with Bernd Sturmfels, Combinatorial commutative algebra, Graduate Texts in Mathematics, vol. 227 (2005), pp. xiv+417, Springer-Verlag, New York, ISBN 0-387-22356-8 [MR2006d:13001]

Papers Published

  1. Katthän, L; Michałek, M; Miller, E, When is a Polynomial Ideal Binomial After an Ambient Automorphism?, Foundations of Computational Mathematics (January, 2018) [doi]  [abs]
  2. Berenstein, A; Braverman, M; Miller, E; Retakh, V; Weitsman, J, Andrei Zelevinsky, 1953–2013, Advances in Mathematics, vol. 300 (September, 2016), pp. 1-4 [doi]
  3. Miller, E, Fruit Flies and Moduli: Interactions between Biology and Mathematics, Notices of the American Mathematical Society, vol. 62 no. 10 (November, 2015), pp. 1178-1184, ISSN 0002-9920 [doi]
  4. Miller, E; Owen, M; Provan, JS, Polyhedral computational geometry for averaging metric phylogenetic trees, Advances in Applied Mathematics, vol. 68 (July, 2015), pp. 51-91, ISSN 0196-8858 [doi]
  5. Berkesch Zamaere, C; Griffeth, S; Miller, E, Systems of parameters and holonomicity of  A -hypergeometric systems, Pacific Journal of Mathematics, vol. 276 no. 2 (2015), pp. 281-286, ISSN 0030-8730 [doi]
  6. Huckemann, S; Mattingly, J; Miller, E; Nolen, J, Sticky central limit theorems at isolated hyperbolic planar singularities, Electronic Journal of Probability, vol. 20 (2015) [repository], [doi]
  7. with Hotz, T; Huckemann, S; Le, H; Marron, JS; Mattingly, JC; Miller, E; Nolen, J; Owen, M; Patrangenaru, V; Skwerer, S, Sticky central limit theorems on open books, The Annals of Applied Probability, vol. 23 no. 6 (2013), pp. 2238-2258, ISSN 1050-5164 [math.PR/1202.4267], [12-AAP899], [doi]  [abs]
  8. Miller, E, Affine stratifications from finite misère quotients, Journal of Algebraic Combinatorics, vol. 37 no. 1 (2013), pp. 1-9, ISSN 0925-9899 [math.CO/1009.2199], [DOI:10.1007/s10801-012-0355-3], [doi]  [abs]
  9. with Guo, A; Miller, E, Algorithms for Lattice Games, International Journal of Game Theory, vol. 42 no. 4 (2013), pp. 777-788, ISSN 0020-7276 [math.CO/1105.5413], [DOI:10.1007/s00182-012-0319-9], [doi]  [abs]
  10. Guo, A; Miller, E, Erratum: Lattice point methods for combinatorial games (Advances in Applied Mathematics (2011) 46:1 (363-378)), Advances in Applied Mathematics, vol. 48 no. 1 (2012), pp. 269-271, ISSN 0196-8858 [doi]
  11. with Gopalkrishnan, M; Shiu, A, A projection argument for differential inclusions, with applications to persistence of mass-action kinetics, SIGMA (Symmetry, Integrability, and Geometry: Methods and Applications), vol. 9 (2013) (paper 025, 25 pages.) [math.DS/1208.0874], [DOI:10.3842/SIGMA.2013.025]  [abs]
  12. Miller, E, Theory and Applications of Lattice Point Methods for Binomial Ideals, in Combinatorial aspects of commutative algebra and algebraic geometry, Proceedings of Abel Symposium held at Voss, Norway, 1--4 June 2009, Abel Symposia, COMBINATORIAL ASPECTS OF COMMUTATIVE ALGEBRA AND ALGEBRAIC GEOMETRY: THE ABEL SYMPOSIUM 2009, vol. 6 (2011), pp. 99-154, Springer, Berlin-Heidelberg, ISBN 978-3-642-19491-7 [math.AC/1009.2823], [Gateway.cgi], [doi]
  13. with Miller, E; Novik, I; Swartz, E, Face rings of simplicial complexes with singularities, Mathematische Annalen, vol. 351 no. 4 (2011), pp. 857-875, ISSN 0025-5831 [math.AC/1001.2812], [DOI:10.1007/s00208-010-0620-5], [doi]  [abs]
  14. with Anderson, D; Griffeth, S; Miller, E, Positivity and Kleiman transversality in equivariant K-theory of homogeneous spaces, Journal of the European Mathematical Society, vol. 13 no. 1 (2011), pp. 57-84, ISSN 1435-9855 [math.AG/0808.2785], [DOI:10.4171/JEMS/244], [doi]  [abs]
  15. with Guo, A; Miller, E, Lattice point methods for combinatorial games, Advances in Applied Mathematics, vol. 46 no. 1-4 (2011), pp. 363-378, ISSN 0196-8858 ([math.CO/0908.3473] [math.CO/1105.5420].) [repository], [doi]  [abs]
  16. with Dickenstein, A; Matusevich, LF; Miller, E, Combinatorics of binomial primary decomposition, Mathematische Zeitschrift, vol. 264 no. 4 (2010), pp. 745-763, ISSN 0025-5874 [math.AC/0803.3846], [DOI:10.1007/s00209-009-0487-x], [doi]  [abs]
  17. with Ezra Miller, , Binomial D-modules, Duke Mathematical Journal, vol. 151 no. 3 (2010), pp. 385-429 [math.AG/0610353], [DOI:10.1215/00127094-2010-002]  [abs]
  18. Miller, E, Topological Cohen-Macaulay criteria for monomial ideals, in Combinatorial aspects of commutative algebra, Contemporary Mathematics, edited by Viviana Ene and Ezra Miller, Surveys on Discrete and Computational Geometry: Twenty Years Later, vol. 502 (2009), pp. 137-155, ISSN 0271-4132, ISBN 978-0-8218-4758-9 [math.AC/0809.1458], [Gateway.cgi]
  19. Knutson, A; Miller, E; Yong, A, Gröbner geometry of vertex decompositions and of flagged tableaux, Journal Fur Die Reine Und Angewandte Mathematik no. 630 (2009), pp. 1-31, ISSN 0075-4102 [doi]  [abs]
  20. with Ezra, M; Speyer, DE, A kleiman-bertini theorem for sheaf tensor products, Journal of Algebraic Geometry, vol. 17 no. 2 (2008), pp. 335-340, ISSN 1056-3911 [MR2008k:14044], [math.AG/0601202]  [abs]
  21. with Miller, E; Pak, I, Metric combinatorics of convex polyhedra: Cut loci and nonoverlapping unfoldings, Discrete & Computational Geometry, vol. 39 no. 1-3 (2008), pp. 339-388, ISSN 0179-5376 [MR2008m:52027], [math.MG/0312253], [doi]  [abs]
  22. with Shin Yao Jow, , Multiplier ideals of sums via cellular resolutions, Mathematical Research Letters, vol. 15 no. 2 (2008), pp. 359-373, ISSN 1073-2780 [MR2009b:14004], [math.AG/0703299]  [abs]
  23. with Knutson, A; Miller, E; Yong, A, Tableau complexes, Israel Journal of Mathematics, vol. 163 (2008), pp. 317-343, ISSN 0021-2172 [MR2009b:05264], [math.CO/0510487], [doi]  [abs]
  24. Miller, E, What is... a toric variety?, Notices of the American Mathematical Society, vol. 55 no. 5 (2008), pp. 586-587, ISSN 0002-9920 [MR2404030]
  25. Jow, S-Y; Miller, E, Multiplier ideals of sums via cellular resolutions, Mathematical Research Letters, vol. 15 no. 2-3 (2008), pp. 359-373, ISSN 1073-2780  [abs]
  26. with Victor Reiner, What is geometric combinatorics?---An overview of the graduate summer school, in Geometric combinatorics, IAS/Park City Math. Ser., vol. 13 (2007), pp. 1-17, Amer. Math. Soc., Providence, RI [MR2383124]
  27. with Ning Jia, , Duality of antidiagonals and pipe dreams, Séminaire Lotharingien de Combinatoire, vol. 58 (2007), Art. B58e (6 pages) [MR2009m:05196], [math.CO/0706.3031]
  28. with Matusevich, LF; Miller, E, Combinatorics of rank jumps in simplicial hypergeometric systems, Proceedings of the American Mathematical Society, vol. 134 no. 5 (2006), pp. 1375-1381, ISSN 0002-9939 [MR2006j:33016], [math.AC/0402071], [doi]  [abs]
  29. with Miller, E; Reiner, V, Stanley's simplicial poset conjecture, after M. Masuda, Communications in Algebra, vol. 34 no. 3 (2006), pp. 1049-1053, ISSN 0092-7872 [MR2006m:13023], [doi]  [abs]
  30. with Knutson, A; Miller, E; Shimozono, M, Four positive formulae for type A quiver polynomials, Inventiones Mathematicae, vol. 166 no. 2 (2006), pp. 229-325, ISSN 0020-9910 [MR2007k:14098], [math.AG/0308142], [doi]  [abs]
  31. Miller, E; Reiner, V, Reciprocal domains and Cohen-Macaulay d-complexes in ℝd, Electronic Journal of Combinatorics, vol. 11 no. 2 N (2005), pp. 1-9, ISSN 1077-8926  [abs]
  32. with Kogan, M; Miller, E, Toric degeneration of Schubert varieties and Gelfand-Tsetlin polytopes, Advances in Mathematics, vol. 193 no. 1 (2005), pp. 1-17 [MR2006d:14054], [math.AG/0303208], [doi]  [abs]
  33. with Miller, E, Alternating formulas for K-theoretic quiver polynomials, Duke Mathematical Journal, vol. 128 no. 1 (2005), pp. 1-17 [MR2006e:05181], [math.CO/0312250], [doi]  [abs]
  34. with Matusevich, LF; Miller, E; Walther, U, Homological methods for hypergeometric families, Journal of the American Mathematical Society, vol. 18 no. 4 (2005), pp. 919-941, ISSN 0894-0347 [MR2007d:13027], [math.AG/0406383], [doi]
  35. Helm, D; Miller, E, Algorithms for graded injective resolutions and local cohomology over semigroup rings, Journal of Symbolic Computation, vol. 39 no. 3-4 SPEC. ISS. (2005), pp. 373-395 [doi]  [abs]
  36. Knutson, A; Miller, E, Gröbner geometry of Schubert polynomials, Annals of Mathematics, vol. 161 no. 3 (2005), pp. 1245-1318, ISSN 0003-486X [doi]  [abs]
  37. Appendix to: Mark Haiman, Commutative algebra of n points in the plane, in Trends in commutative algebra, Math. Sci. Res. Inst. Publ., edited by Luchezar Avramov, Mark Green, Craig Huneke, Karen Smith, and Bernd Sturmfels, vol. 51 (2004), pp. 153-180, Cambridge Univ. Press, Cambridge [MR2006c:14005]
  38. with Knutson, A; Miller, E, Subword complexes in Coxeter groups, Advances in Mathematics, vol. 184 no. 1 (2004), pp. 161-176 [MR2005c:20066], [math.CO/0309259], [doi]  [abs]
  39. with Victor Reiner, , Reciprocal domains and Cohen-Macaulay d-complexes in R^d, Electronic Journal of Combinatorics, vol. 11 no. 2 (2004), pp. Note 1, 9 pp. [MR2005k:52024], [math.CO/0408169]
  40. with Helm, D; Miller, E, Bass numbers of semigroup-graded local cohomology, Pacific Journal of Mathematics, vol. 209 no. 1 (2003), pp. 41-66 [MR2004c:13028], [math.AG/0010003]  [abs]
  41. Miller, E, Mitosis recursion for coefficients of Schubert polynomials, Journal of Combinatorial Theory. Series A, vol. 103 no. 2 (2003), pp. 223-235 [MR2004i:05157], [math.CO/0212131], [doi]  [abs]
  42. Graded Greenlees-May duality and the Čech hull, in Local cohomology and its applications (Guanajuato, 1999), Lecture Notes in Pure and Appl. Math., vol. 226 (2002), pp. 233-253, Dekker, New York [MR2004b:13019]
  43. Miller, E, Planar graphs as minimal resolutions of trivariate monomial ideals, Documenta Mathematica, vol. 7 no. 1 (2002), pp. 43-90 [MR2003d:05055], [download]  [abs]
  44. Miller, E, Cohen-Macaulay quotients of normal semioroup rings via irreducible resolutions, Mathematical Research Letters, vol. 9 no. 1 (2002), pp. 117-128 [MR2003a:13015], [math.AC/0110096]  [abs]
  45. Miller, E, Graded greenlees-may duality and the cech hull, in Local Cohomology and its Applications (January, 2001), pp. 233-253, ISBN 9781482275766  [abs]
  46. with David Perkinson, , Eight lectures on monomial ideals, Queen's papers in pure and applied mathematics, vol. 120 (2001), pp. 3-105
  47. Miller, EN, Icosahedra constructed from congruent triangles, Discrete and Computanional Geometry, vol. 24 no. 2-3 (2000), pp. 437-451 (The Branko Grünbaum birthday issue.) [MR2001d:52021]  [abs]
  48. Miller, E, The Alexander duality functors and local duality with monomial support, Journal of Algebra, vol. 231 no. 1 (2000), pp. 180-234 [MR2001k:13028], [pdf]  [abs]
  49. with Miller, E; Sturmfels, B; Yanagawa, K, Generic and cogeneric monomial ideals, Journal of Symbolic Computation, vol. 29 no. 4-5 (2000), pp. 691-708 (Symbolic computation in algebra, analysis, and geometry (Berkeley, CA, 1998).) [MR2001m:13051]  [abs]
  50. with Miller, E; Sturmfels, B, Monomial ideals and planar graphs, in Applied algebra, algebraic algorithms and error-correcting codes (Honolulu, HI, 1999), Lecture Notes in Computer Science, edited by M. Fossorier, H. Imai, S. Lin and A. Poli, Lecture Notes in Computer Science (Including Subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics), vol. 1719 (January, 1999), pp. 19-28, Springer, Berlin, ISBN 3540667237 [MR2002h:13041], [doi]  [abs]
  51. Ezra Miller, , Multiplicities of ideals in Noetherian rings, Beiträge zur Algebra und Geometrie, vol. 39 no. 1 (1998), pp. 47-51 [MR99c:13044]

Papers Accepted

  1. Kahle, T; Miller, E; O’Neill, C, Irreducible decomposition of binomial ideals, Compositio Mathematica, vol. 152 no. 06 (June, 2016), pp. 1319-1332 [arXiv:1503.02607], [1503.02607], [doi]  [abs]
  2. Bendich, P; Marron, JS; Miller, E; Pieloch, A; Skwerer, S, Persistent homology analysis of brain artery trees, Annals of Applied Statistics, vol. 10 no. 1 (2016), pp. 198-218 [arXiv:1411.6652], [1411.6652v1], [doi]  [abs]
  3. with Gopalkrishnan, M; Miller, E; Shiu, A, A Geometric Approach to the Global Attractor Conjecture, Siam Journal on Applied Dynamical Systems, vol. 13 no. 2 (2013), pp. 758-797 (49 pages.) [math.DS/1305.5303], [doi]  [abs]
  4. Skwerer, S; Bullitt, E; Huckemann, S; Miller, E; Oguz, I; Owen, M; Patrangenaru, V; Provan, S; Marron, JS, Tree-oriented analysis of brain artery structure, Journal of Mathematical Imaging and Vision, vol. 50 no. 1 (January, 2014), pp. 126-143, ISSN 0924-9907 (25 pages.) [doi]  [abs]
  5. with Kahle, T; Miller, E, Decompositions of commutative monoid congruences and binomial ideals, Algebra & Number Theory, vol. 8 no. 6 (2012), pp. 1297-1364 (62 pages.) [math.AC/1107.4699], [doi]  [abs]

Papers Submitted

  1. with Megan Owen and Scott Provan, Polyhedral computational geometry for averaging metric phylogenetic trees (2012) (43 pages.) [math.MG/1211.7046]  [abs]
  2. with Christine Berkesch and Stephen Griffeth, Systems of parameters and holonomicity of hypergeometric systems (2012) (5 pages.)  [abs]

Other

  1. with Alan Guo and Mike Weimerskirch, Potential applications of commutative algebra to combinatorial game theory, in Kommutative Algebra, Oberwolfach Reports, edited by Winfried Bruns, Hubert Flenner, and Craig Huneke, vol. 22 (2009), pp. 23-26
  2. Alexander duality for monomial ideals and their resolutions, Rejecta Mathematica, vol. 1 (2009), pp. 18-57 [math.AC/9812095], [download]  [author's comments]
  3. with Alicia Dickenstein and Laura Matusevich, Extended abstract: Binomial D-modules, in Proceedings MEGA (Effective Methods in Algebraic Geometry), Strobl, Austria (2007), 13 pages [pdf]
  4. with Shin-Yao Jow, Extended abstract: Cellular resolutions of multiplier ideals of sums, in Topological and geometric combinatorics, abstracts from the Jan. 28-Feb. 3, 2007 workshop, Oberwolfach Reports, edited by Anders Björner, Gil Kalai, and Günter Ziegler, vol. 4 no. 1 (2007), 3 pages
  5. with Laura Matusevich and Uli Walther, Extended abstract: Homological methods for hypergeometric families, in Convex and algebraic geometry, abstracts from the workshop held Jan. 29-Feb. 4, 2006, Oberwolfach Reports, edited by Klaus Altmann, Victory Batyrev, and Bernard Teissier, vol. 3 no. 1 (2006), 3 pages
  6. with David Helm, Extended abstract: Algorithms for graded injective resolutions and local cohomology over semigroup rings, in Proceedings MEGA (Effective Methods in Algebraic Geometry), Kaiserslautern, Germany (2003), 5 pages
  7. with Allen Knutson, Extended abstract: Gröbner geometry of Schubert polynomials, in Proceedings FPSAC (Formal Power Series and Algebraic Combinatorics), Melbourne (2002), 10 pages

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320